Thunderstorm Wind, Columbia
- When
- July 30, 2:52 PM EST
- Where
- Columbia County, Lake City
- Property damage
- $2,000
- Reported by
- UTILITY COMPANY
- Coordinates
- 30.183, -82.633
Power lines down Ashley Street and Highlands Court.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 30, 1:30 PM EST, 1 hour 22 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 230 PM EDT TUE JUL 30 2002 UPPER LOW ALONG FL W COAST NEAR PERRY MOVING N. RADAR SHOWS THUNDERSTORMS OVER WESTERN COUNTIES OF AREA. SO FAR SURFACE WESTERLY WINDS AROUND 10 KNOTS HAS PREVENTED E COAST SEABREEZE FORMATION. MODELS SHOW UPPER LOW TO DRIFT N INTO S GA NEXT TWO DAYS. UPPER RIDGE OVER CENTRAL U.S. BUILDS TO E COAST WHICH WILL FORCE UPPER LOW BACK INTO THE GULF FRIDAY AND SATURDAY. WILL CONTINUE WITH SCATTERED POPS WITH TEMPERATURES NEAR NORMAL. SURFACE SW FLOW TO CONTINUE SO EAST COAST SEABREEZE NOT EXPECTED TO MOVE INLAND TO FAR. MARINE...NOT MUCH CHANGE EXPECTED THROUGH FRIDAY WITH S TO SW FLO. BACKDOOR FRONT/TROUGH TO MOVE INTO AREA THIS WEEKEND SHOULD RESULT IN SHIFT TO E TO SE FLOW. PRELIM CCF... AMG BT 071/093 072/093 072 04353 SSI BT 076/092 075/092 075 04143 JAX BT 072/093 073/093 073 04143 SGJ BT 073/092 073/091 073 04143 GNV BT 071/092 072/091 072 04243 OCF BT 072/091 072/090 072 04243 .JAX... .GA...NONE. .FL...NONE. MZ
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-302245- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1200 PM EDT TUE JUL 30 2002 ...HEAT INDICES OF 105 TO 110 DEGREES EXPECTED THIS AFTERNOON... ...SCATTERED THUNDERSTORMS POSSIBLE THIS AFTERNOON AND EVENING... TEMPERATURES WILL REACH THE MID 90S ACROSS MUCH OF THE REGION TODAY...CREATING HEAT INDICES OF 105 DEGREES DURING THE PEAK HEATING HOURS THIS AFTERNOON. URBAN AREA TEMPERATURES ALONG THE INTERSTATE 95 CORRIDOR FROM JACKSONVILLE FLORIDA TO BRUNSWICK GEORGIA WILL REACH INTO THE UPPER 90S...CREATING HEAT INDICES OF 105 TO 110 DEGREES THIS AFTERNOON. AVOID OUTDOOR ACTIVITIES AS MUCH AS POSSIBLE. PERSONS WHO WORK OUTDOORS SHOULD TAKE FREQUENT BREAKS IN THE SHADE TO REST AND REPLENISH FLUIDS. ELDERLY PERSONS AND SMALL CHILDREN HAVE THE GREATEST RISK FOR ADVERSE REACTIONS TO THE HEAT. SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS INLAND SECTIONS OF NORTHEAST FLORIDA AND SOUTHEAST GEORGIA LATE THIS AFTERNOON AND EVENING...MAINLY ALONG THE INTERSTATE 75 CORRIDOR. ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE INTERSTATE 95 CORRIDOR...MAINLY IN THE EARLY EVENING. THE PRIMARY IMPACTS WILL BE FREQUENT DEADLY LIGHTNING...WIND GUSTS UP TO 50 MPH...AND SMALL HAIL IS POSSIBLE IN THE STRONGER STORMS. SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.
FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-302200- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 330 PM EDT TUE JUL 30 2002 ...POTENTIALLY SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING... HEAT...HEAT INDICES OF 105 TO 110 DEGREES ARE EXPECTED INTO THE EVENING HOURS. PERSONS ENGAGED IN OUTDOOR ACTIVITIES SHOULD REMAIN ALERT FOR THE SIGNS OF HEAT RELATED ILLNESSES. SEVERE THUNDERSTORMS...STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE INTO THE EVENING HOURS...THE GREATEST THREAT WILL BE OVER THE SUWANNEE VALLEY AND IN THE OCALA AREA. WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL...FREQUENT LIGHTNING AND ISOLATED TORNADOES ARE ALL POSSIBLE. PERSONS IN THE AREA SHOULD BE ALERT FOR DETERIORATING WEATHER CONDITIONS...POSSIBLE WATCHES AND WARNINGS. SPOTTER ACTIVATION IS REQUESTED ACROSS THE PORTIONS OF INTERIOR NORTH FLORIDA WEST OF HIGHWAY 301. SPOTTER ACTIVATION MAY BE REQUESTED IN OTHER AREAS LATER TODAY. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. SANDRIK
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Power lines down Ashley Street and Highlands Court.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2002Every state in 2002This day in weather historyWarnings in Florida, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307044.